Alert archive / California / Wind Advisories in 2019
Wind Advisory 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jan 7, 2019, 12:45 PM PST for 7 counties in California. It took effect at Jan 8, 2019, 1:00 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2019, 12:45 PM PST (20:45 UTC)
- In effect from
- Jan 8, 2019, 1:00 PM PST
- Expired
- Jan 9, 2019, 7:44 AM PST
- In force
- 19 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 19 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572 WWUS76 KMTR 072045 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1245 PM PST Mon Jan 7 2019 CAZ505-507-509-511-512-517-518-080500- /O.NEW.KMTR.WI.Y.0003.190108T1500Z-190109T1800Z/ Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, and Day Valley 1245 PM PST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 10 AM PST WEDNESDAY... The National Weather Service in San Francisco has issued a Wind Advisory, which is in effect from 7 AM Tuesday to 10 AM PST Wednesday. * WINDS...Southerly winds of 20 to 30 mph with gusts up to 45 mph along the coast and in the higher elevations. Local gust up to 60 mph will be possible in the region's ridges and peaks. * TIMING...Winds will increase Tuesday morning and peak Tuesday night into Wednesday morning. * IMPACTS...Difficult driving conditions, blowing debris, downed trees or tree limbs. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
289 WWUS76 KMTR 080517 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 917 PM PST Mon Jan 7 2019 CAZ505-507-509-511-512-517-518-082000- /O.CON.KMTR.WI.Y.0003.190108T1500Z-190109T1800Z/ Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, and Day Valley 917 PM PST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 10 AM PST WEDNESDAY... * WINDS...South 20 to 30 mph with gusts up to 45 mph. * TIMING...Winds will increase Tuesday morning and peak Tuesday night into Wednesday morning. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
643 WWUS76 KMTR 081044 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 244 AM PST Tue Jan 8 2019 CAZ505-507-509-511-512-517-518-082200- /O.EXT.KMTR.WI.Y.0003.190108T2100Z-190109T1800Z/ Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, and Day Valley 244 AM PST Tue Jan 8 2019 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY... * WINDS...South 20 to 30 mph with gusts 40 to 50 mph. Local gusts exceeding 60 mph over the highest peaks. * TIMING...Winds will increase Tuesday morning and peak Tuesday night into Wednesday morning. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
268 WWUS76 KMTR 082143 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 143 PM PST Tue Jan 8 2019 CAZ505-507-509-511-512-517-518-090600- /O.CON.KMTR.WI.Y.0003.000000T0000Z-190109T1800Z/ Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, and Day Valley 143 PM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WINDS...South 20 to 30 mph with gusts 40 to 50 mph. Local gusts exceeding 60 mph over the highest peaks. * TIMING...Winds will increase through the afternoon and peak tonight into early Wednesday morning. * IMPACTS...Difficult driving conditions, blowing debris, downed trees or tree limbs. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
310 WWUS76 KMTR 090600 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1000 PM PST Tue Jan 8 2019 CAZ505-507-509-511-512-517-518-091800- /O.CON.KMTR.WI.Y.0003.000000T0000Z-190109T1800Z/ Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, and Day Valley 1000 PM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WINDS...South 20 to 30 mph with gusts 40 to 50 mph. Local gusts exceeding 60 mph over the highest peaks. * TIMING...Winds will increase through the afternoon and peak tonight into early Wednesday morning. * IMPACTS...Difficult driving conditions, blowing debris, downed trees or tree limbs. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
343 WWUS76 KMTR 091544 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 744 AM PST Wed Jan 9 2019 CAZ505-507-509-511-512-517-518-091645- /O.CAN.KMTR.WI.Y.0003.000000T0000Z-190109T1800Z/ Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, and Day Valley 744 AM PST Wed Jan 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Francisco has cancelled the Wind Advisory. Wind speeds continue to diminish across the region this morning and are no longer meeting advisory criteria. However, gusty winds of 35 to 45 mph will continue in the region's highest peaks through the remainder of the morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 9:42 AM PST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 7, 9:42 AM PST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
942 AM PST Mon Jan 7 2019
.SYNOPSIS...Expect a much drier day today with only a few
scattered showers around the area. An active weather pattern is
expected to continue through the remainder of the forecast period.
A storm system will impact the region Tuesday into Wednesday with
more rain and gusty winds. Additional systems are likely Friday
through Sunday and possibly beyond.
&&
.DISCUSSION...as of 09:21 AM PST Monday...KMUX Radar continues to
show returns over the North Bay and light showers move over the
region. However, only seeing a few hundredths of an inch or so per
hour and not likely to see much more than this throughout the
remainder of the day. Thus, the ongoing forecast for today remains
on track with no major changes anticipated. Have added a slight
chance of thunderstorms to the forecast Tuesday afternoon into
Tuesday night as the Storm Prediction Center has added a mention
of thunderstorms to our region. MOS and NBM guidance have low end
chances across much of the region as well during this time frame.
Look for a complete forecast update this afternoon. For additional
information, please see the previous forecast discussion below.
&&
.PREV DISCUSSION...as of 03:44 AM PST Monday...Yesterday's wet and
windy system has moved off to the east, with only a few scattered
showers remaining in the higher terrain of the southern portion of
the CWA. 24 hour rainfall totals have ranged from 2-5 inches in
the mountains, 2-3 inches in the North Bay Valleys, 1-2 inches
along the coast and around SF Bay, and less than 1 inch in valley
locations south of SF Bay and the southern Monterey Bay area.
These rainfall totals produced small stream flooding especially
across the North Bay, with reports of minor landslides and roadway
flooding. Many areas experienced their max temperatures yesterday
in the evening as winds switched from southeasterly to
southwesterly behind a surface warm front. A dry cold front is
moving through the area with temperatures and dew points dropping
several degrees behind the front. Clearing and light winds in the
North Bay valleys have allowed temperatures to drop into the 30s
in the coldest spots with fog forming in isolated locations. High
clouds should help prevent widespread fog formation elsewhere,
with lows in the mid 40s to around 50.
Monday should see a break in precipitation with high clouds and
temperatures a couple degrees above normal. Clouds and a mild,
moist airmass Monday night will keep lows in the mid 40s to lower
50s. On Tuesday expect an increase in showers, mainly across the
North Bay as the next trough approaches. Widespread precipitation
will develop Tuesday evening as a shortwave trough pushes ashore.
Rain will taper to showers Wednesday morning. The focus of the
precipitation looks to remain in the North Bay and coastal
mountains, where 1-3 inches of rain are expected. Localized
flooding of small streams minor landslides/debris flows could be
possible with this amount of rain falling on increasingly
saturated soils. Elsewhere, rainfall amounts of less than 1 inch
are expected. A deep surface low will stay well to our northwest
Tuesday into Wednesday but will still generate a strong surface
pressure gradient over the region. Winds will become breezy once
again Tuesday afternoon through Wednesday morning. At this time,
winds do not look quite as strong as Sunday's system but the
situation will need to be monitored.
A secondary shortwave trough will keep showers going into
Wednesday, but the trough will split over our area as it moves
inland and precipitation amounts will be light. Thursday will
largely be dry with weak ridging in place. This looks like the
best chance this week for some sunshine. The next trough will
arrive on Friday, with additional widespread rainfall. This system
will move through rather quickly with precipitation tapering off
Friday night. Another system will quickly follow late Saturday
into Sunday. Ensemble guidance indicates the pattern to remain
active through the middle of January.
Long story short, we'll continue to be under a wet pattern for at
least the next 7-10 days. As the rain accumulates and soils
saturate this week and into the weekend, will have to monitor for
an increasing risk of mudslides and debris flows. Also will need
to monitor for rising small streams and creeks.
&&
.AVIATION...As of 9:42 AM PST Monday...For 18Z TAFs. VFR
conditions are forecast to prevail today as numerous mid/high
clouds pass over the area. Winds will be significantly lighter
today compared to the last few days. Light rain has been
introduced toward the latter end of the STS, SFO, and OAK TAFs as
the next system starts to impact the area.
Vicinity of KSFO...VFR conditions are expected to prevail at the
terminal today with passing mid/high clouds. Winds will remain
light through the afternoon hours, generally out of the
south/southeast. The next system will begin to impact the terminal
toward the end of the TAF period with increasing rain chances as
well as increasing southeast winds.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...VFR conditions to prevail during the day
at SNS and MRY. Winds will remain rather light, though SNS could
see some occasional breezes between 10-15 kt this afternoon.
&&
.MARINE...as of 09:21 AM PST Monday...Southerly winds will
increase across the northern coastal waters this afternoon, across
the southern coastal waters by late tonight, and in the Bays by
late Tuesday. Gale-force winds are possible across the coastal
waters Tuesday and Tuesday night. Expect steep dangerous seas to
accompany the gale-force winds. Winds will diminish in all areas
by late Wednesday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pigeon Pt 10-60 nm from 12 PM
SCA...Pt Arena to Pt Reyes 0-10 nm from 3 PM
&&
PUBLIC FORECAST: RGass/ST
AVIATION: Rowe
MARINE: Rowe
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaIn the hours before
Local storm report, Jan 7, 8:26 AM PST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
826 AM PST MON JAN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM NON-TSTM WND GST 2 N BURLINGAME 37.62N 122.37W
01/05/2019 M55.00 MPH SAN MATEO CA ASOS
SAN FRANCISCO INTERNATIONAL AIRPORT ASOS REPORTED 55 MPH
PEAK WIND GUST ON JANUARY 5
0657 PM NON-TSTM WND GST 2 N BURLINGAME 37.62N 122.37W
01/06/2019 E44.00 MPH SAN MATEO CA ASOS
SAN FRANCISCO INTERNATIONAL AIRPORT ASOS REPORTED 44 MPH
PEAK WIND GUST ON JANUARY 6.
&&
ROWEThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 5:47 PM PST | Areal Flood Advisory | MTR | Sonoma | 5 hr |
| Jan 6, 6:22 PM PST | Areal Flood Advisory | MTR | Sonoma | 5 hr |
| Jan 6, 9:04 PM PST | Small Craft Advisory | MTR | 4 days | |
| Jan 7, 3:02 AM PST | Gale Watch | MTR | 11 hr | |
| Jan 7, 1:52 PM PST | High Surf Advisory | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 61 hr |
| Jan 7, 2:14 PM PST | Gale Warning | MTR | 40 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.